Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have acidity problem, taking rabium. Cannot have food without medicine. Developed deficiency of vitamin D. Related?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I have acute acidity problem for the last 15 years and now I am taking rabium 20 since last 6 years. I can not have my food without taking the morning dose of the medicine. If by chance I miss the daily dose then by noon burning sensation in stomach and head becomes unbearable. I want the advice that is it safe to take these antiacids medicine for so long. I have also developed the deficiency of vitamin D. Is it in any way related to antiacid medication.
Posted Fri, 21 Jun 2013 in General Health
Answered by Dr. Omer 2 hours later

I am Dr.Omer and I am here to help you with your query

As You have said that you are taking rabeprazole(rabium) for 6 years due to burning sensation in stomach , having headache , vitamin d deficiency , taking neoproxen (neprosyn) for headache

Based on the description of your symptoms clearly RABIUM is the culprit of all your symptoms

1. Rabeprazole is famous for headache , if you take rabium for more than 3 months , and for your headache you are taking neoproxen , which itself is famous for stomach ulcers , gastritis (burning sensation in stomach) . So you are in a vicious cycle of continous stomach irritation.

2 .Rabeprazole is famous for vitamin -D deficiency , for vit D to absorb , it needs acid , and rabeprazole stops acid in your stomach , thats why we prescribe vit-D with calcium for patients taking rabeprazole

3. Rabeprazole is used for stomach pain/irritation and the side effect of rabeprazole itself after the use for more than 3 months is stomach pain with burning sensation.

I would suggest you to go to gastroenterologist and he will start a slow tapering withdrawal of rabium and all your symptoms will go away in few months

Do get H.PYLORI test , a famous bug for stomach burning sensation

I hope this completely explains your query

Let me know if you need any further clarifications

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor